Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivir/viramune
Jan 2, 2001

Hello. I just started combivir/viramune (I've not been on amy meds prior to the past two weeks) and the side effects I'm experiencing are affecting my GI system. My stomach is upset, I feel nauseous or sharp pain at times. This is pretty constant. What's the likelyhood that this will continue? Is this common and do people often go through a period of adjustment on these meds? I've read about people adjusting to initial side effects and soon after they are okay. Any advice would be great. THanks.

Response from Dr. Stryker

It is not unusual to have the GI effects you are describing, especially this early in the course of treatment. GI effects are among the most common with all prescription drugs, and will often improve with (more) time.

However, this is the right time to check in with your doc and review the side effects, and discuss possible treatments for the nausea. Lab tests should also be performed to evaluate your liver and other organs, and it is not too soon to check viral load for initial response to the combination. Any type of constant pain like this should prompt a visit to your doc for exam and evaluation. Call now! Best, RAS

Rick Stryker, M.D., M.P.H.



Previous
OK to add another drug now?
Next
SOLUTION FOR BLOATING OR POTENTIAL BIGGER PROBLEM ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement